Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Oral contraceptive pills and its side effects - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
Doctor :   Hi
Doctor :   How can I help you?
User :   Hi I had my last period on 22nd march n took an ipill on 31st
User :   a week after i had bleeding for 3 days
User :   and after another week im getting brown lacy discharge
Doctor :   Ok
User :   today it was more than other days
User :   wat is it
Doctor :   There are multiple reasons for this bleeding.
Doctor :   If your periods were regular in the past,
User :   yes they always have been
User :   after exactly 28 days
Doctor :   then the most likely cause that I can think for this intermenstrual spotting is due to hormonal disturbances induced by I pill.
User :   what should be the next step?
User :   when am i most likely to get my next period?
Doctor :   The other possible explanations to this intermenstrual spotting is infections, uterine abnormalities such as fibroid or other hormone disturbance such as thyroid hormones.
Doctor :   It is ideal that you consider getting an pelvic examination done by a gynecologist to determine the cause.
Doctor :   but some doctor
Doctor :   prefer a wait and watch policy.
Doctor :   Most often such disturbances settle in a few days.
User :   could it also be an early period?
Doctor :   And tests are advised if they don't or if such episodes recur in the subsequent cycles.
Doctor :   Nope this is in all sense to be considered as an intermenstrual bleed,
Doctor :   unless you get your periods again in the same date.
User :   its 5 days before the usual date
Doctor :   That is fine.
Doctor :   I would suggest you to wait for a few days, probably another week.
Doctor :   If you continue to have this bleeding, then consult a gynecologist for physical examinatin.
Doctor :   Most often they settle on its own.
Doctor :   So no need to concern.
User :   can it hamper my chances of conceiving?
Doctor :   If this was a transient impairment caused by ipill, there are no further problems expected.
Doctor :   However it is not the same with other causes.
Doctor :   Hence the necessity to see a doctor, if symptoms persists.
User :   thanks doctor
Doctor :   My pleasure.
Doctor :   Do you have any other query?
User :   how often can a person take an ipill?
Doctor :   The answer to this question lies in how frequently do you get your periods.
Doctor :   Since almost all the time ovulation occurs once in a month,
Doctor :   you will absolutely need i pill if you have involved in unprotected sexual intercourse during the time of ovulation.
User :   ok
User :   thx
Doctor :   The pills are relatively safe, but is not considered good when used frequently.
Doctor :   If you are active sexually and like to avoid pregnancy,
Doctor :   then go for other means of contraception such as oral birth control pills
Doctor :   instead of using I pill every time.
User :   ok
Doctor :   Do yo have any other query?
User :   thank you so much doctor
User :   no
Doctor :   Thanks for consulting me.
Doctor :   Bye for now.
User :   bye
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor